Alert archive / West Virginia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 174, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 22, 2008, 2:58 PM EDT for 4 counties in West Virginia. It was in force for 47 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2008, 2:58 PM EDT (18:58 UTC)
- Expired
- Jun 22, 2008, 3:45 PM EDT
- In force
- 47 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Braxton County, WV, Clay County, WV, Nicholas County, WV, Roane County, WV
The radar
The Charleston,WV radar (KRLX), 57 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 3:00 PM EDT | HAIL 2 | Bomont, WV | |
| Jun 22, 3:15 PM EDT | HAIL 0.88 | 5 Nw Clay, WV | |
| Jun 22, 3:15 PM EDT | HAIL 1.75 | Clay, WV |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 1:41 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.0 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 413 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1021 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRLX 221859
SVRRLX
WVC007-015-067-087-221945-
/O.NEW.KRLX.SV.W.0174.080622T1858Z-080622T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
258 PM EDT SUN JUN 22 2008
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN BRAXTON COUNTY IN WEST VIRGINIA...
CLAY COUNTY IN WEST VIRGINIA...
NORTH CENTRAL NICHOLAS COUNTY IN WEST VIRGINIA...
SOUTHEASTERN ROANE COUNTY IN WEST VIRGINIA...
* UNTIL 345 PM EDT
* AT 257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR GLEN...OR ABOUT 9 MILES WEST OF CLAY...AND
MOVING EAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CLAY AND 7 MILES SOUTH OF WALLBACK BY 330 PM EDT...
9 MILES SOUTH OF BIG OTTER BY 345 PM EDT...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND QUARTER
SIZE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR WEST VIRGINIA.
LAT...LON 3847 8128 3853 8120 3852 8127 3854 8129
3860 8128 3863 8109 3862 8108 3864 8107
3868 8078 3840 8073 3834 8125
TIME...MOT...LOC 1858Z 259DEG 13KT 3845 8124
$$
292 follow-up statements
000
WWUS51 KRLX 221910
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
310 PM EDT SUN JUN 22 2008
WVC007-015-067-087-221945-
/O.CON.KRLX.SV.W.0174.000000T0000Z-080622T1945Z/
BRAXTON WV-ROANE WV-CLAY WV-NICHOLAS WV-
310 PM EDT SUN JUN 22 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR NORTH CENTRAL NICHOLAS...CLAY...SOUTHEASTERN ROANE AND
SOUTHWESTERN BRAXTON COUNTIES...
AT 301 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR CLAY...MOVING EAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
IVYDALE BY 315 PM EDT...
HARRISON BY 325 PM EDT...
STRANGE CREEK BY 330 PM EDT...
WIDEN AND STRANGE CREEK BY 335 PM EDT...
WIDEN BY 340 PM EDT...
BIRCH RIVER BY 345 PM EDT...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3847 8128 3853 8120 3852 8127 3854 8129
3860 8128 3863 8109 3862 8108 3864 8107
3868 8078 3840 8073 3834 8125
TIME...MOT...LOC 1910Z 268DEG 22KT 3848 8107
$$
13000
WWUS51 KRLX 221924
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
323 PM EDT SUN JUN 22 2008
WVC087-221933-
/O.CAN.KRLX.SV.W.0174.000000T0000Z-080622T1945Z/
ROANE WV-
323 PM EDT SUN JUN 22 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ROANE COUNTY IS
CANCELLED...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3834 8125 3847 8128 3859 8111 3864 8106
3868 8077 3850 8075 3845 8073 3843 8074
3841 8073 3839 8075
TIME...MOT...LOC 1923Z 268DEG 22KT 3848 8097
$$
WVC007-015-067-221945-
/O.CON.KRLX.SV.W.0174.000000T0000Z-080622T1945Z/
BRAXTON WV-CLAY WV-NICHOLAS WV-
323 PM EDT SUN JUN 22 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR NORTH CENTRAL NICHOLAS...CLAY AND SOUTHWESTERN BRAXTON
COUNTIES...
AT 314 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING GOLFBALL SIZE HAIL. THIS STORM WAS LOCATED NEAR CLAY...
MOVING EAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
STRANGE CREEK BY 330 PM EDT...
WIDEN AND STRANGE CREEK BY 335 PM EDT...
BIRCH RIVER BY 345 PM EDT...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
HAIL UP TO 1.75 INCHES IN DIAMETER HAS BEEN REPORTED IN CLAY WITH
THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE
ACTION TO PROTECT LIFE AND PROPERTY.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3834 8125 3847 8128 3859 8111 3864 8106
3868 8077 3850 8075 3845 8073 3843 8074
3841 8073 3839 8075
TIME...MOT...LOC 1923Z 268DEG 22KT 3848 8097
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 10:17 AM EDT, 4 hours 41 minutes earlier.
Area forecast discussion, Jun 22, 10:17 AM EDT, 4 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 1017 AM EDT SUN JUN 22 2008 .SYNOPSIS... UNSETTLED AND CHANGEABLE ENVIRONMENT TODAY AND MONDAY...AS SUNSHINE MIXES WITH CONVECTION. UPPER LEVEL DISTURBANCE PASSES THROUGH MONDAY NIGHT. HIGH PRESSURE MOVES IN TUESDAY. && .NEAR TERM /THROUGH TONIGHT/... AT 14Z...HARD TO FIGURE AREAL COVERAGE OF CONVECTION TDY AND THIS EVENING. THINKING ONE FAVORED AREA AROUND MIDDAY IS E OF THE LOW LEVEL MOISTURE BOUNDARY AT 925 TO 850 MB - THAT BEING FROM SW VA AND SRN WV COAL FIELDS ON E INCLUDING BKW. THAT CONVECTION MAY MOVE INTO VA AS AFTERNOON CONTINUES. ANOTHER AREA OF CONCERN IS FURTHER W...ACROSS SE OH NE KY AND WRN WV. YET...THE 12Z ILN SOUNDING HAS PRECIPITABLE WATER DOWN TO 0.8 INCHES FROM 1.2 INCHES AT 00Z. FREEZING LEVEL IS STILL ARND 11 THSD WITH WET BULD ZERO ARND 9.5 THSD. CELL MOVEMENT WILL BE FASTER THAN YESTERDAY. HARD TO FIND THE REMAINS OF YESTERDAYS FRONT...BUT EAST OF THAT LOW LEVEL MOISTURE BOUNDARY IN SE KY...BUILDUPS ARE ON VISUAL SATELLITE IMAGERY ALONG THE KY/VA BORDER NR 14Z. LOWERED MAX TEMPERATURE A DEGREE OR SO IN SOME OF THE LOWLANDS...FIGURING MORE CLOUDS AND SOME 850 MB COOLING ON THE 12Z ILN SOUNDING. && .SHORT TERM /MONDAY THROUGH WEDNESDAY NIGHT/... NOT TOO MANY CHANGES MADE TO THE CURRENT SHORT TERM FORECAST. MODELS HAVE BEEN TELLING THE SAME STORY OVER THE LAST FEW DAYS BRINGING THE MAIN LOBE OF THE 500HPA TROUGH THROUGH MONDAY AND FINALLY EXITING MONDAY NIGHT. NORTHWEST FLOW AND SURFACE HIGH PRESSURE WILL REPLACE THE STUBBORN TROUGH AND THE SERIES OF WEAK SURFACE TROUGHS...FRONTS...AND OLD OUTFLOW BOUNDARIES THAT HAVE PASSED THROUGH THE PAST FEW DAYS. THE ATMOSPHERE LOSES JUST ENOUGH MOISTURE AND LIFTING MECHANISMS TO OFFER A BRIEF REPRIEVE FROM THE SEEMINGLY ENDLESS CHANCE POPS FOR TUESDAY. IT WILL NOT TAKE MUCH FOR THE AFTERNOON THUNDERSTORM REGIME TO KICK BACK IN AS MOISTURE SLOWLY DEEPENS...AND IF CURRENTLY UNRESOLVED RIPPLES IN THE NORTHWEST FLOW MATERIALIZE FOR WEDNESDAY. THIS IS NOT UNREASONABLE THINKING GIVEN THE TIME OF YEAR. && .LONG TERM /THURSDAY THROUGH SATURDAY/... MOSTLY ZONAL FLOW FOR THIS PERIOD. DETAILS REGARDING INDIVIDUAL WAVES GET HARDER TO RESOLVE WITH TIME. WENT ALONG WITH HPC GRIDS...WHICH ARE BASED ON ECMWF AND ENSEMBLE FORECASTS. THINK BEST RAIN CHANCES ON WEDNESDAY LIE ACROSS THE SOUTHERN COUNTIES...AS MODELS SEEM TO BE FAVORING A SOUTHERN TRACK FOR VORT MAX/SHORTWAVE. WARM FRONTAL BOUNDARY TRIES TO SET UP TO OUR SOUTHWEST ON THURSDAY AND MEANDER NORTHWARD THROUGH FRIDAY. DEWPOINTS WILL BE INCREASING BACK TOWARDS THE MID 60S AS WELL. CHANCE POPS NECESSARY THROUGH THIS PERIOD. FIRMLY IN THE WARM SECTOR BY SATURDAY...WITH FRONTAL BOUNDARY POSSIBLY APPROACHING LATE. CONTINUED THE CHANCE POPS. TAILED BACK HPC TEMPERATURES HERE AND THERE TOWARDS ENSEMBLE NUMBERS...BUT NO MAJOR CHANGES OTHERWISE. && .AVIATION /14Z SUNDAY THROUGH THURSDAY/... THERE WILL BE SOME CLEAR AREAS THIS MORNING BEFORE CONVECTION MOVE ACROSS THE AREA TODAY. DENSE VALLEY FOG WILL LIFT BY 13Z. HOWEVER...IFR CONDITIONS ARE EXPECTED ALONG THUNDERSTORMS. A LINE OF ISOLATED SHOWERS AND THUNDERSTORM IS EVIDENT IN RADAR AND SATELLITE IMAGES DEVELOPING OVER OH AND EASTERN KY. THIS ACTIVITY WILL REACH PARTS OF WV THIS MORNING...WHILE ADDITIONAL CONVECTION WILL DEVELOP TODAY ASSOCIATED WITH THE UPCOMING COLD FRONT. A COLD FRONT WILL MOVE ACROSS THE AREA THIS AFTERNOON AND EVENING. HAVE CODED THUNDER SHOWERS ALONG THE FRONT AT PKB AND HTS FROM 17Z TO 21Z...SPREADING EAST TO AFFECT BKW FROM 21Z TO 03Z. THE FRONT SHOULD BE ALONG THE EASTERN MOUNTAINS AROUND 00-03Z. WITH CALM FLOW...PLENTY OF LOW LEVEL MOISTURE AND TEMPERATURES TRYING TO COOL BEHIND THE FRONT TONIGHT...THERE COULD BE AREAS OF FOG WHERE CLOUDS CLEAR LATER TONIGHT AND DURING THE PREDAWN HOURS. AVIATION OUTLOOK /AFTER 12Z MON/...IFR FOR POSSIBLE ALONG RIVER VALLEYS AND AREAS THAT RECEIVE RAINFALL EARLY MONDAY MORNING. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...KTB NEAR TERM...KTB SHORT TERM...26 LONG TERM...CL AVIATION...ARJ
Hazardous weather outlook, Jun 22, 4:21 AM EDT, 10 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 421 AM EDT SUN JUN 22 2008 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>027-029-033-230830- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-GILMER- MCDOWELL- 421 AM EDT SUN JUN 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE THIS AFTERNOON AND EVENING. THE STORM PREDICTION CENTER HAS THIS AREA UNDER A SLIGHT RISK FOR SEVERE WEATHER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE MONDAY. THE STORM PREDICTION CENTER HAS THIS AREA UNDER A SLIGHT RISK FOR SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. WVZ028-030>032-034>040-046-047-230830- BRAXTON-LEWIS-HARRISON-TAYLOR-WYOMING-RALEIGH-FAYETTE-NICHOLAS- WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 421 AM EDT SUN JUN 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE THIS AFTERNOON AND EVENING. THE STORM PREDICTION CENTER HAS THIS AREA UNDER A SLIGHT RISK FOR SEVERE WEATHER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, Jun 22, 2:26 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
226 PM EDT SUN JUN 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0220 PM HAIL SISSONVILLE
06/22/2008 U2.00 INCH KANAWHA WV PUBLIC
EVENT OCCURRED AND 220 PM 06/22/2008
&&
NNNNLocal storm report, Jun 22, 2:33 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
233 PM EDT SUN JUN 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0225 PM HAIL DUNBAR 38.38N 81.75W
06/22/2008 U1.00 INCH KANAWHA WV PUBLIC
EVENT OCCURRED 225 PM 06/22/2008
&&
NNNNLocal storm report, Jun 22, 2:35 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
235 PM EDT SUN JUN 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0228 PM HAIL SAINT ALBANS 38.37N 81.88W
06/22/2008 U0.88 INCH KANAWHA WV PUBLIC
&&
NNNNLocal storm report, Jun 22, 2:38 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
238 PM EDT SUN JUN 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL CHARLESTON 38.53N 81.61W
06/22/2008 U1.25 INCH KANAWHA WV PUBLIC
EVENT OCCURRED BETWEEN
200 PM 06/22/2008 AND 215 PM 06/22/2008
&&
NNNNLocal storm report, Jun 22, 2:40 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
240 PM EDT SUN JUN 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0236 PM HAIL CHARLESTON 38.47N 81.70W
06/22/2008 U0.88 INCH KANAWHA WV PUBLIC
&&Local storm report, Jun 22, 2:54 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
254 PM EDT SUN JUN 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0246 PM HAIL CLENDENIN 38.41N 81.34W
06/22/2008 U1.00 INCH KANAWHA WV PUBLIC
&&
NNNNThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 12:20 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Wayne | 40 min |
| Jun 22, 12:44 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Mason, Putnam | 46 min |
| Jun 22, 1:04 PM EDT | Severe Thunderstorm Warning | RLX | Cabell | 41 min |
| Jun 22, 1:23 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Kanawha, Mason, Putnam | 52 min |
| Jun 22, 1:33 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Cabell, Kanawha, Lincoln, Putnam | 42 min |
| Jun 22, 1:57 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Kanawha, Putnam, Roane | 33 min |
| Jun 22, 2:11 PM EDT | Severe Thunderstorm Warning | RLX | Kanawha | 34 min |
| Jun 22, 2:19 PM EDT | Severe Thunderstorm Warning | RLX | Clay, Kanawha, Roane | 41 min |
| Jun 22, 2:27 PM EDT | Severe Thunderstorm Warning | RLX | Kanawha, Roane | 33 min |
| Jun 22, 3:35 PM EDT | Severe Thunderstorm Warning | RLX | Nicholas, Webster | 40 min |
| Jun 22, 3:59 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Fayette, Kanawha | 46 min |
| Jun 22, 4:16 PM EDT | Severe Thunderstorm Warning | RLX | Nicholas, Pocahontas, Randolph, Webster | 59 min |
| Jun 22, 4:58 PM EDT | Areal Flood Advisory | RLX | Pocahontas | 3 hr |
| Jun 22, 5:00 PM EDT | Severe Thunderstorm Warning | RLX | Raleigh, Wyoming | 60 min |
| Jun 22, 6:06 PM EDT | Severe Thunderstorm Warning | RLX | McDowell, Wyoming | 39 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.